MAUDE Adverse Event Report: LIVANOVA USA INC ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIE; ENDOSCOPIC VEIN HARVESTING SYSTEM

LIVANOVA USA INC ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIE; ENDOSCOPIC VEIN HARVESTING SYSTEM
Catalog Number VC15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device has been requested for return to livanova for investigation and it has not yet been returned.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa in has received a report that, during an endoscopic vessel harvesting procedure, one of the two jaw broke inside the patient¿s leg.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
One evh bipolar from vc15 lot 1922600113 was returned for the complaint of a clamp or jaw component breaking while in use on a patient.The returned bipolar device was found to have one of plastic jaw pieces missing.There was significant blood contamination noted on the blade, and minor blood contamination noted on the rest of the tip.The missing jaw piece was not located among the returned goods.The "cut" slider was found to function and appropriately actuate the blade.The "clamp" slider was found not to move and did not actuate the jaws of the device.The device was soaked in wescodyne solution to loosen up potential blood contamination solidified in the working mechanism.The clamp slider was then able to be actuated.The jaw was visually inspected.There was significant blood contamination inside the bottom, remaining jaw.The top jaw was cleanly broken off, and no jagged edges were observed.This break pattern indicates that the top jaw likely broke off while the device was being advanced with the jaw in the open position.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.One other complaint was received for same lot of claimed kit with a different issue on the bipolar instrument.The investigation confirmed the reported condition.The top component of the jaw was observed to have been broken off of the tip of the bipolar likely occurs when device is.This type of damage is consistent with incorrect use of the instruments during the procedure.Specifically, the device is not intended to be advanced while in tissue with the jaws in the "open" configuration.On the product labeling, a caution statement is included recommending to "do not advance or torque the instrument with the jaws open or use the jaws for spread dissection.These actions will damage the instrument." livanova will keep monitoring the market.

Brand Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIE
Common Device Name
ENDOSCOPIC VEIN HARVESTING SYSTEM
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key10023456
Report Number1718850-2020-00021
Device Sequence Number2714815
Product Code GEI
UDI-Device Identifier00803622132360
UDI-Public(01)00803622132360(240)VC15(17)220831(10)1922600113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberVC15
Device Lot Number1922600113
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1